Alert archive / New Mexico / High Wind Watches in 2015
High Wind Watch 16, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind watch at Nov 9, 2015, 1:32 PM MST for Eddy County, New Mexico. It took effect at Nov 10, 2015, 8:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 9, 2015, 1:32 PM MST (20:32 UTC)
- In effect from
- Nov 10, 2015, 8:00 PM MST
- Expired
- Nov 10, 2015, 3:06 AM MST
- In force
- Issued by
- NWS Midland/Odessa, TX
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 8.5 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 902 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
457 WWUS74 KMAF 092032 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 232 PM CST MON NOV 9 2015 ...HIGH WIND WATCH IN EFFECT TUESDAY EVENING THROUGH WEDNESDAY AFTERNOON FOR THE GUADALUPE MOUNTAINS... .A STRONG UPPER LEVEL STORM SYSTEM WILL MOVE FROM THE FOUR CORNERS REGION TUESDAY EVENING INTO THE CENTRAL PLAINS WEDNESDAY AFTERNOON. AS THIS OCCURS WESTERLY WINDS WILL INCREASE SIGNIFICANTLY OVER THE GUADALUPE MOUNTAINS. NMZ027-TXZ258-101200- /O.NEW.KMAF.HW.A.0016.151111T0300Z-151111T2100Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 132 PM MST MON NOV 9 2015 ...HIGH WIND WATCH IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY AFTERNOON. * TIMING...TUESDAY EVENING THROUGH WEDNESDAY AFTERNOON. * WINDS...WEST WINDS 35 TO 45 MPH WITH GUSTS TO 60 MPH POSSIBLE. * IMPACTS...STRONG WINDS COULD MAKE TRAVEL DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES ESPECIALLY THOSE TRAVELING ALONG HIGHWAY 62/180 IN AND NEAR GUADALUPE PASS. AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE...OR STRONG DOWNWARD AIRFLOWS. PILOTS SHOULD BE ALERT FOR STANDING WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
1 follow-up statement
909 WWUS74 KMAF 101006 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 406 AM CST TUE NOV 10 2015 ...HIGH WIND WARNING IN EFFECT TONIGHT THROUGH WEDNESDAY AFTERNOON FOR THE GUADALUPE MOUNTAINS... .A STRONG UPPER LEVEL TROUGH WILL MOVE FROM THE FOUR CORNERS REGION THIS EVENING INTO THE CENTRAL PLAINS WEDNESDAY AFTERNOON. AS THIS OCCURS WESTERLY WINDS WILL INCREASE SIGNIFICANTLY OVER THE GUADALUPE MOUNTAINS. NMZ027-TXZ258-110000- /O.UPG.KMAF.HW.A.0016.151111T0300Z-151111T2100Z/ /O.NEW.KMAF.HW.W.0019.151111T0300Z-151111T2100Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 306 AM MST TUE NOV 10 2015 ...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 2 PM MST WEDNESDAY... * TIMING...TONIGHT THROUGH WEDNESDAY AFTERNOON. * WINDS...WEST WINDS 35 TO 45 MPH WITH GUSTS TO 60 MPH POSSIBLE. * IMPACTS...STRONG WINDS COULD MAKE TRAVEL DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES ESPECIALLY THOSE TRAVELING ALONG HIGHWAY 62/180 IN AND NEAR GUADALUPE PASS. AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE...OR STRONG DOWNWARD AIRFLOWS. PILOTS SHOULD BE ALERT FOR STANDING WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind watch went out at Nov 9, 10:18 AM MST, 3 hours 14 minutes earlier.
Area forecast discussion, Nov 9, 10:18 AM MST, 3 hours 14 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 1118 AM CST MON NOV 9 2015 .AVIATION... 18Z TAF issuance. The main aviation concern for the next 24 hours is low vis potentially affecting terminals early Tuesday morning. Otherwise, VFR conditions expected through this evening with clear skies and fairly light southerly winds in place. Moisture will be on the increase from the east overnight and may result in areas of fog early Tuesday morning. Confidence is highest at MAF that conditions will rapidly deteriorate after 10/09Z and remain near IFR/LIFR for several hours. Lower confidence at other terminals so did not include mention attm. WIll continue to monitor the potential and add mention when appropriate. && PREV DISCUSSION... /issued 354 AM CST MON NOV 9 2015/ DISCUSSION... Zonal westerly flow over southern New Mexico and west Texas will increase through Wednesday as an upper level low moves across the Intermountain West and into the Great Plains. This will cause temperatures to increase into the mid 70s today and upper 70s to lower 80s Tuesday. Strong winds on the southern periphery of the upper low will mix into the Guadalupe Mountains Tuesday night into Wednesday but the question is how strong will they be? Guidance is showing only brief and low end warning winds around 12Z Wednesday, but 700 mb wind speeds indicate guidance may be underestimating wind speeds at GDP. For now will continue to hold off issuing a watch until confidence increases. The upper low will push a Pacific front through the area Wednesday advecting in cooler and much drier air. Temperatures Thursday morning could reach near freezing in areas of southeastern New Mexico, the western Permian Basin, and upper Trans Pecos that have not yet reached freezing. A Freeze Watch may be needed at some point, but it is still too far out to issue at this time so will just highlight in the HWO for now. A second trough following the departing low will cause a surface high to drop south into Texas on Friday. This will tap into a Canadian airmass keeping temperatures near normal through the weekend. Hennig .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 27
Hazardous weather outlook, Nov 9, 1:07 PM MST, 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 207 PM CST MON NOV 9 2015 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-102015- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 207 PM CST MON NOV 9 2015 /107 PM MST MON NOV 9 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY STRONG WINDS 35 TO 45 MPH SUSTAINED WITH HIGHER GUSTS ARE EXPECTED IN THE GUADALUPE MOUNTAINS TUESDAY NIGHT AND WEDNESDAY. AS A RESULT...A HIGH WIND WATCH IS IN EFFECT FOR THIS AREA. DRY AND BREEZY TO WINDY CONDITIONS ARE EXPECTED TO DEVELOP AREAWIDE WEDNESDAY AFTERNOON WITH NEAR CRITICAL FIRE WEATHER CONDITIONS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
Nearby
High Wind Watches in New Mexico, 2015High Wind Watches in Texas, 2015Every high wind watch in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.